Rebecca (theniwokesoftly) wrote in bad_service,
Rebecca
theniwokesoftly
bad_service

more doctor bad service

Two years ago I was diagnosed with bipolar and put on Lamictal. It can have some really nasty side effects, but most are pretty standard. However, it has a black box warning for a rash. I was told by the LPN who prescribed it that if I had a rash, I needed to immediately stop taking the medication and come in to see her, or go to my GP if she wasn't available. The FDA's website says the same thing, and also lists "uncontrolled eye movements" as a stop-medication-immediately side effect, and the paperwork I got with the meds again said the same. This is important.

Last February, my dizziness got worse, and then I had an episode where I was sitting down but got really dizzy, and then my eyes wouldn't focus. They kept sliding to the left and then jumping back to the right, like I was watching something scroll by. It was quick and terrifying, and over in about two minutes, but that's a long time for something like that to be happening. And then the next morning I discovered a rash all over my inner thighs. I called the doctor immediately and made an appointment for two days later, and didn't take any more medication.

My lovely LPN had actually moved out-of-state, so they had randomly assigned me to another LPN. She was HORRIBLE. She lectured me for stopping the meds, dismissed my dizziness and eye movements as MS symptoms (ignoring that even though my mom has it, I haven't yet been screened for MS, and it isn't even directly hereditary), and got really snotty about the rash, saying "we only worry about a rash if it's above the neck", which isn't true. The rash is worrying any time, especially if it's near soft tissue, and hey, the vagina is soft tissue. The rash was only about two inches away from soft tissue, that's not good. That all took about fifteen minutes and then she told me that I could go get a physical if it would make me feel better, and that I should do that if I was going off meds, then she spent the remainder of the appointment on the phone with the county mental health services, trying to pass me off to them because I don't have insurance. After two or three appointments with the county, I learned that I'm not enough of a risk to qualify, so I'm currently without care for my mental illness, but that's a different story.

It turned out that everything was a fairly benign (if uncomfortable) allergic reaction. I was confused as to why I'd suddenly have an allergic reaction after 9 months on that same medication, but it turned out the pharmacy had started using a different generic. But it still fit all the sky-is-falling warnings that I'd gotten from three different sources.
Subscribe
  • Post a new comment

    Error

    Comments allowed for members only

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 22 comments